MAUDE Adverse Event Report: RICHARD WOLF GMBH PRINCESS; WORKING ELEMENT ACTIVE MONO/BIPO

RICHARD WOLF GMBH PRINCESS; WORKING ELEMENT ACTIVE MONO/BIPO
Model Number 8653204
Medical Device Problem Codes Ambient Noise Problem (2877); Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility claimed that "scalpel plate placed at the level of the left thigh.Patient in supine position, after insufflation, 2 trocars in place, and the surgeon decides to remove an adhesion.Activation of the bipolar forceps: immediate stop because of noise and visualization of the burn located above the pubis / lower abdomen (patient's left side).Visual inspection of the operating field and the patient: no additional burns observed on the patient." the treatment was continued with other products and completed with an unspecified delay.
 
Additional Manufacturer Narrative
The working element active mono/bipo: part no.8653204, lot no.1378013, was manufactured on 09/apr/2018.According to the production record, no abnormalities have been noted.As soon as the investigations are completed, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The entire system, apart from the used electrode(s), was returned for investigation.They were investigated in the responsible department.It was determined that the system has no defects according to the test instructions.The insulation and continuity tests are in compliance.The instruments only shows typical signs of use.However, the error pattern of a noise and a burn indicates an electrical arcing together with a burn-through of the cable and/or the electrode.As a result, the replacement of the cable/electrode is necessary, which was also described by the user as remedial action.However, a defective cable or electrode was not returned by the user.Furthermore, no settings of the hf generator were indicated, which is usually the cause of the error pattern.The working element active mono/bipo 865320, batch # 1378013 was manufactured on 09/apr/2018.The batch consisted of 5 pieces.No issues were identified during production, no further complaints were received from the reported batch.The ifu ga-d 349 / en-us / 2015-02 v6.0 / eco 2014-0506 contains several descriptions regarding the proper handling and correct settings during hf application in sections 8 checks, 7.1.7 inserting working insert (7) with panoview telescope (8) into the resectoscope sheath, 7.1.10 inserting working element (9) (10) into the resectoscope sheath, 7.2.4 irrigation fluid and in section 7.2.5 hf-application (monopolar/bipolar).The subject issue of noise and burn of the devices is present in the risk management file b6 - reusable optical working inserts, rev.04.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PRINCESS
Common Device Name
WORKING ELEMENT ACTIVE MONO/BIPO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438, knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
d-75438, knittlingen, germany 
GM  
MDR Report Key16366924
Report Number9611102-2023-00010
Device Sequence Number7544094
Product Code FDC
UDI-Device Identifier04055207018613
UDI-Public04055207018613
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8653204
Device Catalogue Number8653204
Device Lot Number1378013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown